New Mexico, 2003

Hail in New Mexico, June 30, 2003

June 30, 2003 · NWS EPZ · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before the first event at Jun 30, 1:05 PM MST, 25 minutes earlier.

Area forecast discussion, Jun 30, 1:05 PM MST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO-SANTA TERESA NM
205 PM MDT MON JUN 30 2003

SYNOPSIS...
HIGH PRESSURE ALOFT WILL PERSIST OVER ARIZONA AND NEW MEXICO INTO THE
WEEKEND. LOW LEVEL MOISTURE WILL ALSO CONTINUE...ALLOWING ISOLATED
THUNDERSTORMS TO DEVELOP IN THE AFTERNOONS AND EVENINGS FOR THE REST
OF THIS WEEK.

DISCUSSION...
RIDGE OF HIGH PRESSURE ALOFT CENTERED OVER ARIZONA AND NEW MEXICO
WILL PERSIST INTO THE WEEKEND...WITH RIDGE SLOWLY TIPPING EASTWARD TO
EXTEND WEST TO EAST BY SATURDAY. WV IMAGERY SHOWING POSSIBLE WEAK
VORT CENTER NEAR THE SACRAMENTO MOUNTAINS HELPING WITH EARLY
CONVECTION. OTHERWISE ETA SHOWING MAIN SURFACE CONVERGENCE LINE
EXTENDING FROM THE BOOTHEEL THROUGH SOCORRO. WILL MENTION
THUNDERSTORMS ALL AREAS BUT BOOTHEEL. MAX CAPE AND TT VALUES RUNNING
THROUGH CENTRAL CWA COULD ALSO HELP FOCUS THE BEST ACTIVITY IN THE
BLACK RANGE AND SIERRA COUNTY TONIGHT.

TUESDAY/WEDNESDAY WILL KEEP ISOLATED MOUNTAIN THUNDERSTORMS IN THE
AFTERNOON...AND THEN MOVE THEM TO LOWLANDS NIGHT TIME.
THURSDAY/FRIDAY FINALLY SEE SOME LOWER LEVEL DRYING OVER THE WESTERN
CWA...WITH JUST THE EASTERN CWA UNDER A SLIGHT CHANCE OF
THUNDERSTORMS.

PRELIMINARY NUMBERS...

EL PASO               UU 069/096 070/099 071 20101
ALAMOGORDO            UU 067/096 068/099 069 20101
LAS CRUCES            UU 066/097 067/100 068 20202
CLOUDCROFT            BB 049/074 051/076 052 22020
TRUTH OR CONSEQUENCES UU 066/094 067/097 068 30000
SILVER CITY           BU 059/089 060/092 061 22020
DEMING                UU 065/096 066/099 067 10000
LORDSBURG             UU 065/096 066/099 067 00000
SIERRA BLANCA         UU 064/095 065/098 066 20202

.ELP...NONE

17 HEFNER
Hazardous weather outlook, Jun 30, 9:55 AM MST, 3 hours 35 minutes before
NMZ022>025-030>032-TXZ055-056-301930-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX
1055 AM MDT MON JUN 30 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTHCENTRAL NEW
MEXICO AND FAR WEST TEXAS.

.DAY ONE...TODAY

SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE EASTERN GILA MOUNTAINS
AND SOUTHERN SACRAMENTO MOUNTAINS THIS AFTERNOON...WHILE ISOLATED
THUNDERSTORMS WILL DEVELOP ACROSS THE LOWLANDS THIS EVENING.
A FEW OF THE STORMS MAY REACH MARGINAL SEVERE LEVELS WITH WIND GUSTS
IN EXCESS OF 55 MPH. SMALL HAIL AND LOCALLY HEAVY RAINFALL IS ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE MAINLY
EAST OF THE RIO GRANDE TUESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE MAY BE REQUIRED TONIGHT. PLEASE REPORT ANY
OBSERVED HAZARDOUS WEATHER.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Otero

When
June 30, 1:30 PM MST to 2:10 PM MST
Where
Otero County, 6 mi S of Cloudcroft
Measured
1 in hail
Reported by
OTHER FEDERAL AGENCY
Coordinates
32.883, -105.733

Holloman AFB personnel involved in training south of Cloudcroft experienced 40 minutes of half-inch hail with the largest hailstones slightly larger than 1 inch in diameter.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2003Every state in 2003This day in weather historyWarnings in New Mexico, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5366449.